Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 32, NWS Louisville, KY

April 27, 2014Bullitt County, Nelson County, Spencer County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 27, 2014, 7:57 PM EDT for Bullitt County, Nelson County, Spencer County, Kentucky. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2014, 7:57 PM EDT (23:57 UTC)
Expired
Apr 27, 2014, 8:25 PM EDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bullitt County, KY, Nelson County, KY, Spencer County, KY

The radar

The Louisville radar (KLVX), 39 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 8:02 PM EDTTSTM WND GST 502 Ne Highgrove, KYWINDS ESTIMATED IN EXCESS OF 50 MPH.
Apr 27, 8:02 PM EDTTSTM WND GST 502 Ne Highgrove, KYWINDS ESTIMATED IN EXCESS OF 50 MPH NEAR INTERSECTION OF MAX ROUSE RD AND LOVE LN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1549 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WUUS53 KLMK 272357
SVRLMK
KYC029-179-215-280025-
/O.NEW.KLMK.SV.W.0032.140427T2357Z-140428T0025Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
757 PM EDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTH CENTRAL NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 825 PM EDT

* AT 756 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  BARDSTOWN...AND MOVING NORTHWEST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LENORE...LOTUS...HOBBS...HIGHGROVE...BROWNINGTON...SOLITUDE...
  WATERFORD...SMITHVILLE...CEDAR GROVE...CRENSHAW...MOUNT
  WASHINGTON...GAP IN KNOB...HEBRON ESTATES AND FOX CHASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3812 8543 3793 8536 3779 8551 3804 8573
      3808 8557 3808 8555 3810 8546
TIME...MOT...LOC 2357Z 154DEG 29KT 3791 8551

HAIL...<.75IN
WIND...60MPH

$$

EER
2 follow-up statements
478 
WWUS53 KLMK 280014
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
814 PM EDT SUN APR 27 2014

KYC179-215-280024-
/O.CAN.KLMK.SV.W.0032.000000T0000Z-140428T0025Z/
NELSON KY-SPENCER KY-
814 PM EDT SUN APR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SPENCER AND NORTH
CENTRAL NELSON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3807 8548 3804 8550 3802 8551 3791 8558
      3804 8573 3808 8557 3809 8549
TIME...MOT...LOC 0014Z 154DEG 29KT 3804 8560

$$

KYC029-280025-
/O.CON.KLMK.SV.W.0032.000000T0000Z-140428T0025Z/
BULLITT KY-
814 PM EDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BULLITT COUNTY UNTIL 825 PM EDT...

AT 813 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
HIGHVIEW...AND MOVING NORTHWEST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GAP IN KNOB...HEBRON ESTATES AND FOX CHASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3807 8548 3804 8550 3802 8551 3791 8558
      3804 8573 3808 8557 3809 8549
TIME...MOT...LOC 0014Z 154DEG 29KT 3804 8560

HAIL...<.75IN
WIND...60MPH

$$

EER
882 
WWUS53 KLMK 280019
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
819 PM EDT SUN APR 27 2014

KYC029-280029-
/O.EXP.KLMK.SV.W.0032.000000T0000Z-140428T0025Z/
BULLITT KY-
819 PM EDT SUN APR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BULLITT COUNTY
WILL EXPIRE AT 825 PM EDT/725 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3807 8548 3804 8550 3802 8551 3791 8558
      3804 8573 3808 8557 3809 8549
TIME...MOT...LOC 0019Z 154DEG 29KT 3806 8565

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:11 PM EDT, 46 minutes earlier.

Area forecast discussion, Apr 27, 7:11 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
711 PM EDT Sun Apr 27 2014

...Updated Aviation Discussion...

.SHORT TERM (Now through Monday Night)...
Issued at 310 PM EDT Sun Apr 27 2014

...Severe Weather Possible Monday Afternoon into Monday Evening...

The synoptic pattern this afternoon features a potent cutoff
upper-level low across the central CONUS.  Strong PV anomalies and
associated jet maxes continue to round this trough, ejecting out
towards the Ohio Valley through the short term period.  These
disturbances will bring several rounds of showers and thunderstorms
to the region, some of which could turn severe mainly Monday
afternoon and evening.

Convection continues to develop across portions of western KY and TN
this afternoon.  Much of this is developing along a weak pseudo warm
front, seemingly enhanced by a differential heating zone from the
cloud shield associated with the convection across AR/TN.
Thunderstorms will continue to erupt this afternoon along this
feature, slowly spreading northeast this evening.  Despite rather
meager effective shear values (around 20 to 25 knots), some of these
storms could become strong late this afternoon, with small hail and
gusty winds being the primary threats.  This threat will be confined
mainly to areas along and west of I-65, where MLCAPE values of 1000+
J/kg will be co-located with better kinematics.

The forecast becomes a bit murkier as we head into tonight and
Monday.  Hi-res guidance has struggled today with the convection to
our west and southwest, and each solution depicts a slightly
different picture as to what will happen over the next 24-36 hours.
Therefore, will rely more on synoptic details with this forecast, as
the mesoscale details will be tough to ascertain at this timeframe.

The first PV anomaly and slug of isentropic ascent will lift
northeast through the region this evening.  Subsidence in its wake
should help to limit coverage of convection from about 3-9Z
tonight.  However, a low-level jet of 45-50 knots will ramp up
tonight in response to the strong PV anomaly ejecting out of the
parent trough.  This should result in widespread convection
developing out to the west across MO/AR and western KY tonight which
will push into central KY in the late overnight hours.  This
activity looks as if it will outrun the best instability axis, and
forecast soundings depict a low-level inversion setting in, which
should help keep the stronger winds elevated.  Nonetheless, a few
cases of gusty winds will be possible, especially if this system can
develop and maintain a strong cold pool tonight as it pushes in from
the west.

The evolution of the Monday morning convection will ultimately play
into the severe potential Monday afternoon and evening.  However,
the latest guidance depicts that the morning convection will move
through quickly enough to allow for some airmass recovery in the
afternoon hours.  The GFS/EURO are the more robust with this
recovery, painting anywhere from 1000-1500 J/kg of MLCAPE by Monday
afternoon.  The NAM is not so optimistic.  Will side more with the
GFS/EURO with this forecast, which keeps the threat for severe
weather in play across the region.  Convection looks as if it will
develop prefrontally, possibly along a pre-frontal trough or remnant
outflow boundary across portions of west-central KY northward
through southern IN.  Initial convection could be semi-discrete, but
a veer-back-veer wind profile will tend to favor a messy storm
mode.  Nonetheless, it appears as if convection will become more
linear by Monday evening, as the LLJ intensifies and 0-6km shear
vectors back and become more parallel to the forcing.  The main
threats with this convection will be large hail and damaging winds,
along with isolated tornadoes, especially across southern KY where
the better low-level wind fields will be co-located with better
instability (and better potential for supercell storm mode).

The main threat will transition to heavy rainfall Monday evening
into Monday night, especially across east-central KY where the nose
of a LLJ will be located.  Guidance is hinting at the potential for
storms to train across this area within this regime, which could
bring heavy rainfall to portions of the region.  Given the continued
uncertainty on just how convection tomorrow into tomorrow night will
play out, will just continue with an ESF for now, and not go with
any flash flood headlines.  However, do have storm total QPF values
(today through Tuesday night) in the 2-3 inch range, with local
amounts in excess of 4 inches possible.  This will likely cause at
least some minor flooding issues across the region.

As a final note, the exact evolution of this system remains rather
uncertain, even within this short timeframe.  Monday has a
conditional potential to bring some significant severe weather to
portions of the region, but uncertainties regarding the morning
convection and the exact evolution of convection to our south remain
in place.  Therefore, continue to monitor the latest forecasts
closely as the event draws closer in time.

.LONG TERM (Tuesday through Sunday)...
Issued at 242 PM EDT Sun Apr 27 2014

...Severe Weather Possible Tuesday Late Afternoon/Evening...

As an upper low circulates above Iowa a vort max is expected to
eject out of the Red River Valley and into the Tennessee and Ohio
Valleys by Tuesday evening.  Meanwhile, surface low pressure
advancing from Kansas City to Chicago will sweep a cold front into
the middle and lower Mississippi Valley.  Thunderstorms are expected
to develop just west of the Mississippi River by late morning and
move through central Kentucky and southern Indiana during the
afternoon and evening hours...moving off to the east overnight.
While widespread convection to our south will steal some of our
thunder, strong to severe storms still appear possible here,
especially east of I-65 in Kentucky from late afternoon into the
evening.  If the Monday night storms move off to the east as early
as currently expected, it appears Tuesday morning should be mostly
dry.  RH cross-sections suggest that we could actually get a fair
amount of sunshine as well.  By evening we'll be unstable as the
upper disturbance and surface front approach from the west, combined
with upper level divergence and increasing shear.  Temperature
profiles support the idea of hail in the stronger storms.  The best
chance of a weak short-lived tornado still appears to be in the Lake
Cumberland region during the evening hours.

Though locally heavy rains within thunderstorms are certainly
possible, widespread heavy rain appears unlikely on Tuesday at this
time.  Precipitable water values only get up to around 1.2 inches,
which is just slightly above normal for this time of year.  The K
Index only briefly peaks in the lower and middle 30s.  The storms
will be moving rapidly to the northeast...though some training will
be possible.  Moisture is much deeper to our south.

Will go with high temperatures on Tuesday in the middle and upper
70s, though that will be highly dependent on cloud cover and the
presence/absence of any storms.

Wednesday through Thursday the upper low will wander around the
Great Lakes, and then get absorbed into a larger trof digging down
out of eastern Canada Friday through Sunday.  These features and
occasional embedded waves will necessitate keeping the possibility
of showers in the forecast into the weekend. However it's important
to note that any showers will be very light and widely scattered,
with low PoPs in the forecast.  No wash-outs are expected.  As a
matter of fact, it should be a fairly pleasant week with afternoon
temperatures in the 60s.  Admittedly, mornings will be on the cool
side for early May with lows in the 40s.

&&

.AVIATION (00Z TAF Update)...
Issued at 700 PM EDT Sun Apr 27 2014

Complex and low-confidence TAF as the timing of waves of convection
will really play havoc with the forecast.

First wave has pushed through BWG, but is weakening as it moves
toward SDF and LEX. Convection is moving into a less favorable
environment, and will most likely not hold together into LEX. SDF
will even be a press time decision, but VCSH or VCTS will most
likely cover it.

Modest low-level jetting will crank up after midnight, which will
support another round of convection, while also bringing profiles
very close to LLWS thresholds. However, it's quite marginal, and if
anything forecast surface winds might be a bit on the conservative
side. Therefore will leave out any LLWS mention. Best low-level
jetting will be in BWG, but that is where the surface winds will be
strongest and most southerly anyway.

Precipitation will again diminish by mid-morning Monday, setting the
stage for another round of convection to develop in the afternoon.
Winds should come around to due south, with gusts in the 20-25 kt
realm.

Prevailing cig/vis will be VFR, but any storms that directly affect
any of the sites will drop visibilities to IFR, albeit quite
briefly.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Short Term........KJD
Long Term.........13
Aviation..........RAS
Hazardous weather outlook, Apr 27, 3:24 PM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
324 PM EDT SUN APR 27 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-281930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
324 PM EDT SUN APR 27 2014 /224 PM CDT SUN APR 27 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THIS EVENING. A
FEW OF THESE STORMS COULD BECOME STRONG TO MARGINALLY SEVERE IN
AREAS MAINLY ALONG AND WEST OF INTERSTATE 65...WITH SMALL HAIL AND
LOCALLY DAMAGING WINDS BEING THE MAIN THREATS.

ANOTHER ROUND OF THUNDERSTORMS WILL MOVE THROUGH DURING THE
OVERNIGHT HOURS...TOWARDS DAYBREAK MONDAY. THESE STORMS WILL
LIKELY BE IN A WEAKENING STATE...BUT WILL STILL HAVE THE POTENTIAL
TO BRING SOME SMALL HAIL OR GUSTY WINDS. HEAVY RAINFALL WILL ALSO
ACCOMPANY THIS ROUND OF STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE LARGE UPPER LOW WILL DRIFT NORTHEAST FROM THE CENTRAL PLAINS
STATES MONDAY TO THE GREAT LAKES REGION BY THE END OF THE WORK
WEEK. ON AND OFF THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY
NIGHT. THE MAIN THREAT FOR STRONG TO SEVERE STORMS WILL ARRIVE
MONDAY AND TUESDAY...PARTICULARLY IN THE LATE AFTERNOON AND EVENING HOURS
MONDAY AND THE LATE AFTERNOON AND EVENING HOURS TUESDAY. THE
PRIMARY THREATS WITH ANY SEVERE STORMS THAT DEVELOP WILL BE
DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO
EXPECTED. ISOLATED TORNADOES ALSO ARE POSSIBLE WITH THE STRONGEST
STORMS.

AREAS THAT RECEIVE SEVERAL ROUNDS OF HEAVIER RAINFALL THROUGH
TUESDAY MAY EXPERIENCE MINOR FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT ANY TIME FROM THIS EVENING
THROUGH TUESDAY NIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KD/13

In the hours before

Local storm report, Apr 27, 6:12 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
612 PM EDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     TSTM WND DMG     1 W PLUM SPRINGS        37.02N  86.40W
04/27/2014                   WARREN             KY   TRAINED SPOTTER

            SNAPPED TREES ON BEECH BEND ROAD JUST OUTSIDE OF
            BOWLING GREEN. REPORT VIA TWITTER.

&&

EVENT NUMBER LMK1400495

LG
Special weather statement, Apr 27, 6:29 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
629 PM EDT SUN APR 27 2014

KYZ027-028-053-063-272300-
GRAYSON KY-HARDIN KY-HART KY-LARUE KY-
629 PM EDT SUN APR 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTH OF MUNFORDVILLE...AND MOVING NORTH
AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ELIZABETHTOWN...
  UPTON AND SEVEN CORNERS...
  FLINT HILL...
  SONORA AND HARCOURT...
  NOLIN AND WHITE MILLS JUNCTION...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
71 AND 94.

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 123 AND 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3767 8611 3773 8577 3733 8584 3737 8609
TIME...MOT...LOC 2229Z 185DEG 24KT 3743 8595

EER
Local storm report, Apr 27, 6:56 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
656 PM EDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     3 WNW PLUM SPRINGS      37.04N  86.44W
04/27/2014                   WARREN             KY   PUBLIC

            REPORT VIA TWITTER OF A ROOF BLOWN OFF OF AN OUT
            BUILDING NEAR THE INTERSECTION OF KY-185 AND DAY ROAD

&&

EVENT NUMBER LMK1400496

LG
Special weather statement, Apr 27, 7:02 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
702 PM EDT SUN APR 27 2014

KYZ054-065-272330-
MARION KY-TAYLOR KY-
702 PM EDT SUN APR 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CAMPBELLSVILLE...AND MOVING NORTH AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEBANON...
  CAMPBELLSVILLE...
  SALOMA AND SPURLINGTON...
  HOBSON...
  FINLEY AND JESSIETOWN...
  NEW MARKET AND SAINT JOSEPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3730 8543 3761 8550 3766 8546 3766 8535
      3765 8530 3763 8526 3763 8522 3727 8521
      3727 8541
TIME...MOT...LOC 2302Z 176DEG 22KT 3736 8534

EER
Special weather statement, Apr 27, 7:26 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
726 PM EDT SUN APR 27 2014

KYZ045-046-054-272355-
MARION KY-NELSON KY-WASHINGTON KY-
726 PM EDT SUN APR 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF SPRINGFIELD...AND MOVING NORTH AT
30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SPRINGFIELD...
  LEBANON...
  BARDSTOWN...
  FREDERICKTOWN AND VALLEY HILL...
  CROAKES AND BOOKER...
  WOODLAWN AND MAUD...
  EAST BARDSTOWN...

THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 21
AND 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3795 8551 3794 8519 3749 8521 3747 8542
      3748 8544 3747 8545 3747 8547
TIME...MOT...LOC 2326Z 177DEG 25KT 3768 8533

EER
Special weather statement, Apr 27, 7:35 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
635 PM CDT SUN APR 27 2014

KYZ054-065-066-077-078-280005-
ADAIR KY-CASEY KY-MARION KY-RUSSELL KY-TAYLOR KY-
635 PM CDT SUN APR 27 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF COLUMBIA...AND MOVING NORTH
AT 40 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CAMPBELLSVILLE...
  KNIFLEY AND DUNBAR HILL...
  YUMA AND CASEY CREEK...
  SPECK AND FEATHERSBURG...
  WOOLEYVILLE AND ACTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3740 8544 3749 8514 3705 8493 3693 8518
TIME...MOT...LOC 2335Z 166DEG 36KT 3717 8518

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 2:57 PM EDTSpecial Weather StatementLMKLogan28 min
Apr 27, 3:36 PM EDTSpecial Weather StatementLMKOhio29 min
Apr 27, 4:03 PM EDTSpecial Weather StatementLMKOhio32 min
Apr 27, 4:19 PM EDTSevere Thunderstorm WarningLMKButler, Grayson, Ohio31 min
Apr 27, 4:29 PM EDTSpecial Weather StatementLMKHancock31 min
Apr 27, 4:39 PM EDTSpecial Weather StatementLMKAllen, Warren31 min
Apr 27, 4:47 PM EDTSevere Thunderstorm WarningLMKAllen, Edmonson, Warren28 min
Apr 27, 4:51 PM EDTSpecial Weather StatementLMKGrayson29 min
Apr 27, 5:15 PM EDTSpecial Weather StatementLMKBarren, Edmonson30 min
Apr 27, 5:36 PM EDTSpecial Weather StatementLMKClinton29 min
Apr 27, 5:38 PM EDTSpecial Weather StatementLMKGrayson32 min
Apr 27, 6:01 PM EDTSpecial Weather StatementLMKHart29 min
Apr 27, 6:29 PM EDTSpecial Weather StatementLMKHardin31 min
Apr 27, 7:02 PM EDTSpecial Weather StatementLMKMarion, Taylor28 min
Apr 27, 7:26 PM EDTSpecial Weather StatementLMKMarion, Nelson29 min
Apr 27, 7:31 PM EDTSevere Thunderstorm WarningLMKMarion, Nelson, Washington29 min
Apr 27, 7:35 PM EDTSpecial Weather StatementLMKRussell, Taylor30 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.